I had a breast lift/augmentation 25 days ago. I also had lipo to the underarms as well. The underarm areas are swollen and tender and breasts feel like I'm on fire due to the burning and aching sensations. I asked my PS about massages to the breast and lipo areas and about using compression garments and he dismissively said that none of that was needed. I feel like he's minimizing my discomfort. Pls advise.
Breast Lift Along with Underarm Lipo?
Doctor Answers 2
Breast Lift Along with Underarm Lipo--pain at 25 days
Compression and massage will not address the burning and aching issues your describe. Most surgeons advise compression early on for lipo patients, and massage for implants patients. But this is not universally held., and there is little to no evidence to support either view, so I would be hard pressed to criticize a colleague who believed in neither. The compression would be for controlling swelling, the massage to avoid capsular contracture.
The pain is a separate issue. By 25 days, most patients feel some discomfort occasionally, but not enough to interfere with function. I would suggest discussing with your surgeon a brief trial of local anesthetic (Lidoderm patches or lidocaine cream) to try to break the cycle of discomfort.
All the best.
Lipo swelling , tenderness
After liposuction there will be swelling and tenderness for a period of 12 to 14 weeks . Underarms are a very sensible area , the burning , aching and pulling sensation will get better as time goes by . Rubbing the area gently when it feels too tight might give you some momentary relief . Every day the swelling will be going down until you feel your skin to be soft again .
In big areas of liposuction ultrasound massage and lymphatic drainage techniques are a very good tool to help with swelling and discomfort .
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.